Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for major depressive disorder in a diabetic

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3132 Questions

default
Posted on Mon, 29 Aug 2016 in Mental Health
Question: Doctor,

My mother was diagnosed with major depressive disorder 2 years ago. She is on Mirtaz 15 mg 0-0-1, D-Veniz 50 mg 1-0-1, Sizodon 0.5 mg 1-0-1, Buspin 10 mg SOS. Her other complications include diabetes, osteoporosis, scoliosis, hypertension and hypothyroidism and is bedridden. She has now gets into of not sleeping continuously for 2 days and then sleeping continuously for the next 2 days in a cycle. During her sleepless periods she keeps chanting and calling out continuously nonstop. We try to control panic with Buspin. Kindly advise as it is difficult to visit a clinic/hospital due to her bedridden state.
doctor
Answered by Dr. Ashok Kumar 41 minutes later
Brief Answer:
It seems she is having delirium

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

From the available description it appears that your mother is currently suffering with delirium which is generally characterized by two or more of the following

Reversal or disturbance of sleep wake cycle
Seeing objects that are not present like insects, deceased persons and many more
Confusion toward time, place and surrounding persons
Sometime patients remains ok while other times get disturbed (fluctuating course)
Inattention
Shouting



Having said this delirium is kind of medical emergency and should not be taken lightly.

Although there are many causes for delirium but excessive medication could be one reason. I feel there is need to reduce medication rather than prescribing new medication. I do not think you should give buskin in this way as this is likely to complicate problem rather than helping her.

I request you to see a geriatric specialist in your city without delay.

I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. Ashok Kumar 24 hours later
Thank you doctor. I will try to consult a geriatrist. If you can give me a reference to a geriatric psychiatrist, it would be helpful. I will go show her reports and relate the issues so I can get a new prescription. If you can do that for me, it would be helpful. I'll reduce use of Buspin immediately.

doctor
Answered by Dr. Ashok Kumar 5 hours later
Brief Answer:
I am sorry

Detailed Answer:
Hello,
Thanks for reverting back to me.

The website policy is not to name a doctor or hospital when you refer a patient. I am sorry to say that website policy do not allow me to name a doctor or hospital.

Considering her delirium you can see a geriatric medicine specialist if available in your city.In case that option is not available see a psychiatrist as there is need for proper evaluation of patient.


I hope this clarifies.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
I Request you to use the following link while posting a query related to my speciality so it reaches directly to me:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  

Recent questions on  Scoliosis

doctor1 MD

My son is 12 diagnosed with autism age 18 months and last year we thought he was having siezures but turns out to be a motor tic disorder(his head...

doctor1 MD

scoliosis? since i was really young my mom and dad have noticed my hip bone and rib cage on my left side sticks out alot its so noticeable that...

doctor1 MD

I have pain due to scoliosis. At times of pain I take Etoshine MR. Some times I have to take it for upto 5 days or in extreme cases 10 days. Often...

doctor1 MD

My son has scoliosis (thoracic) and arthritis. He is 28 years old. I wonder why the curvature was not noticed when he was younger because he...

doctor1 MD

Hello I am a 57 yr old woman that has been told in the last few yrs that I have Scoliosis . In 1984 I had an double compound fracture to my right...

doctor1 MD

I have a lot of problems with my back, degenerative disc disease , scoliosis . Spurs on 2 separate discs, lower lumbar pain . I work out on an...

doctor1 MD

Hello; I am a 25 year old male. I am living with the following symptoms and cannot get a diagnosis. These are my symptoms. Weakness in the arms and...